MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED3-021-250-14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Vomiting (2144); Loss of consciousness (2418); Hemorrhagic Stroke (4417)
Date of Event 05/23/2025
Type of Reportable Event Death
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment of an amorphous, unruptured left vertebral artery aneurysm with a max diameter of 4.5mm and a 3.9mm neck diameter.It was noted the patient's vessel tortuosity was severe.The landing zone was 1.7mm distally and 2mm proximally.Dual antiplatelet treatment (dapt) was administered.The pru level was unknown.It was reported that the access past the aneurysm was not able to be achieved from the left side.Attempted coil placement but coils would not stay in the aneurysm.The physician decided to cross from the right vertebral artery and deploy a pipeline vantage.The device was deployed without incident.After the procedure was concluded, the patient vomited and became unresponsive in recovery.A ct scan was conducted, and a hemorrhage was seen.External ventricular drain (evd) was placed, and the patient became responsive.Approx 30 mins later, the patient became unresponsive again and the pupils were fixed.The angiographic result post procedure showed good apposition, and no complications noted.The pipeline used for an indication that is not approved (off-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The patient deceased.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported catheter was an sl10 j shape.Coils attempted were fc-3.5-6, stryker tetra 4x8.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22132599
Report Number2029214-2025-01293
Device Sequence Number8447834
Product Code OUT
UDI-Device Identifier00847536036239
UDI-Public00847536036239
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPED3-021-250-14
Device Catalogue NumberPED3-021-250-14
Device Lot NumberB673035
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date06/26/2025
Date Device Manufactured12/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age53 YR
Patient SexFemale